Advertisement

The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol

Risks Of Isentress

Here's a taste of what TheBody.com has to offer on this topic:
Get the Facts
AIDSinfo

An Overview of Isentress (Raltegravir, MK-0518)

ral-TEG-ra-vir Brand Name: Isentress Other Name(s): RAL, raltegravir potassium Drug Class: Integrase Inhibitors Approved Use: Treatment of HIV Infection WARNING: Raltegravir can cause serious, life-threatening side effects. These include skin reactions, allergic reactions, and liver problems. Stop taking raltegravir and contact your health care provider right away if you develop a rash with any of the following symptoms: ...
Ask the Experts

Truvada/Isentress PEP Working? Advice and other Q's?

Hi,I was recently prescribed Truvada and Isentress after unprotected sex (receptive without ejaculation followed by insertive with ejaculation) with another male that told me after-the-fact that he is HIV+. I went to the ER after about 10 hours and...
Benjamin Young, M.D., Ph.D.

Response from Benjamin Young, M.D., Ph.D.

Rocky Mountain CARES
Hello and thanks for posting your questions about PEP.1) No side effects is entirely a good thing and not a reason to be concerned. Alcohol itself (in moderation) isn't a problem with HIV medications and the ones you've been prescribed... Read more »

Does reyataz isentress truvada first line therapy indicate pre-existing resistance?

Hi Dr. Young,I am undetectable on Atripla. My virus has no known resistance as confirmed before starting treatment. I recently had unprotected sex with another hiv positive gay man who is also undetectable on Reyataz/Isentress/Truvada as his first...
Benjamin Young, M.D., Ph.D.

Response from Benjamin Young, M.D., Ph.D.

Rocky Mountain CARES
Hello and thanks for posting.I'm not one to judge irresponsibility; frankly positives have sex with positives all the time. Superinfection with drug resistance is surprisingly infrequent.It's pretty difficult to try to read a treatment... Read more »

Missed doses of Truvada/Isentress

Dear Dr. Young: I currently take Truvada and Isentress, but I'm having a health insurance nightmare and I've just taken my last dose of both medicines. I'm going to try my best to get the insurance problem sorted out tomorrow, but...
Benjamin Young, M.D., Ph.D.

Response from Benjamin Young, M.D., Ph.D.

Rocky Mountain CARES
Hello and thanks for your post.While it's not optimal to discontinue your medications, if you stopped all of your medications (Truvada + Isentress) at the same time, there's minimal risk of developing resistance.Just restart when your... Read more »

yellow eyes from isentress

I was diagnosed in 2008. i started out with Atripla but couldn't take it because it raised my blood pressure and kept me dizzy. So I was switched to Kaltera and Combivir for two years. Then was changed to Reyataz, Truvada and something else but...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
Atazanavir related increased bilirubin levels (usually the cause of yellowing of eyes though other conditions need to be considered) is severe in perhaps no more than 5-10% of patients such that a switch off the atazanavir would be considered. If... Read more »
Connect With Others

Isentress in hiv negative woman

Posted by Samantha, 2 Replies
Hello.. I'm HIV negative, but I'm considering enrolling in a study that uses Isentress to determine: if twice daily dose of raltegravir results in drug concentration levels in the female genital tract that are sufficient enough to block HIV-1... Read more »

isentress and truvada

Posted by anfan4, 2 Replies
im been on isentress and truvada for month and half and notice increased in blood pressure and any else had this problem. Will isentress cause this problem. Read more »

Isentress Drug - Side Effects?? HELP

Posted by design36, 1 Reply
I have been taking Isentress for about a month...Adnormal dreams, Insomnia, Excessive fatique have been side effects and seem to be ones for a lot of people. Does anyone have experience with this drug? Did the side effects get better? How long... Read more »

Isentress & Side Effects

Posted by design36, 3 Replies
I have been taking Isentress for about a month...Adnormal dreams, Insomnia, Excessive fatique have been side effects and seem to be ones for a lot of people. Does anyone have experience with this drug? Did the side effects get better? How long... Read more »